Multidrug-resistant tuberculosis continues to be a public health crisis. Urgent action is required to improve the coverage and quality of diagnosis, treatment and care for people affected by drug-resistant tuberculosis. To implement tuberculosis control, in 2018, WHO recommended cycloserine as one of the Group B drugs. Following this recommendation, cycloserine should be generally included in the starting line-up in the longer regimen for the treatment of multidrug-resistant tuberculosis. However, neurological toxicity associated with this drug concerns clinicians and limits its use. In this paper, we present a case of a 48-year-old woman with a diagnosis of multidrug-resistant tuberculosis treated with cycloserine, who developed psychiatric adverse events after 3 months of administration. This case shows the need for close psychiatric follow-up to promptly detect adverse events in patients receiving regimens for multi-drug resistant tuberculosis.
- TB and other respiratory infections
- unwanted effects / adverse reactions
- depressive disorder
Statistics from Altmetric.com
Contributors Conception and design of study: EI, ZFU. Acquisition of data: EI, GK. Analysis and interpretation of data: EI, GK, LR, ZFU. Drafting the manuscript: EI, GK, LR and ZFU. Revising and approval of final version of the manuscript: EI, GK, LR, ZFU.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.